Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 141, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Oct 5, 2007, 4:33 PM CDT for Brown County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2007, 4:33 PM CDT (21:33 UTC)
- Expired
- Oct 5, 2007, 5:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Brown County, WI
The radar
The Green Bay radar (KGRB), 17 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 052133
SVRGRB
WIC009-052200-
/O.NEW.KGRB.SV.W.0141.071005T2133Z-071005T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
433 PM CDT FRI OCT 5 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 500 PM CDT
* AT 431 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6
MILES SOUTH OF GREEN BAY.....AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREEN BAY BY 440 PM...
HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4457 8801 4455 8794 4461 8790 4465 8783
4465 8778 4467 8774 4465 8776 4444 8777
4431 8805 4446 8819
TIME...MOT...LOC 2133Z 239DEG 19KT 4444 8799
$$
MG2 follow-up statements
000
WWUS53 KGRB 052141
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
440 PM CDT FRI OCT 5 2007
WIC009-052200-
/O.CON.KGRB.SV.W.0141.000000T0000Z-071005T2200Z/
BROWN-
440 PM CDT FRI OCT 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR BROWN COUNTY...
AT 431 PM...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ALLOUEZ....OR
ABOUT NEAR GREEN BAY....AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BELLEVUE BY 445 PM...
POLAND BY 455 PM...
HUMBOLDT AND NEW FRANKEN BY 500 PM...
HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4457 8801 4455 8794 4461 8790 4465 8783
4465 8778 4467 8774 4465 8776 4444 8777
4431 8805 4446 8819
TIME...MOT...LOC 2140Z 240DEG 18KT 4445 8796
$$
MG000
WWUS53 KGRB 052157
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
456 PM CDT FRI OCT 5 2007
WIC009-052206-
/O.EXP.KGRB.SV.W.0141.000000T0000Z-071005T2200Z/
BROWN-
456 PM CDT FRI OCT 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY EXPIRES AT 500 PM
CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. AS A
RESULT...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY WILL BE
ALLOWED TO EXPIRE AT 500 PM.
SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4457 8801 4455 8794 4461 8790 4465 8783
4465 8778 4467 8774 4465 8776 4444 8777
4431 8805 4446 8819
TIME...MOT...LOC 2156Z 261DEG 19KT 4445 8781
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:27 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 5, 3:27 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
327 PM CDT FRI OCT 5 2007
.SHORT TERM...TONIGHT AND SATURDAY.
SFC BASED CAPE PUSHING 1.5K SOUTHERN CWA AS SUN HAS ALLOW FOR SIG
HEATING. GRB SET RECORD HIGH EARLIER THIS AFTERNOON WITH 86.
ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED...WITH HEAVY RAIN
AND SMALL HAIL. SYSTEMS PULSEY. SPECIAL SOUNDING AROUND NOON
SHOWED SOME MID LEVEL CAP AND WEAK SHEAR. EXPECT ACTIVITY TO WANE
WITH DUSK. OVERALL DID NOT MAKE ANY SIG CHANGES TO GOING FORECAST
AS RIDGE EXPECTED TO BUILD BACK OVER AREA IN RESPONSE TO DIGGING
TROF IN THE WEST. BOUNDARY OVER NORTHERN WI WILL LIFT BACK NORTH
TONIGHT INTO TOMORROW...WITH AREAS SOUTH CAPPED TO CONVECTION.
HAVE LEFT SMALL POPS WITH BOUNDARY THROUGH SAT. TEMPS WILL BE THE
QUESTION AS LLVL TEMPS CONTINUE TO RISE INTO SAT. HAVE BUMPED
TEMPS UP TO TODAYS READINGS...GOING MUCH WARMER NORTH. QUESTION IS
FOG/CLOUDS...THINK LOW LEVEL FLOW WILL KEEP FOG FROM GETTING TOO
BAD...EXCEPT ALONG THE LAKE WHERE COLD WATERS WILL AID
DEVELOPMENT. QUESTION IS STRATUS WHICH MAY LINGER INTO MORNING
HOURS.
.LONG TERM...SAT NGT THRU NXT FRI. MDLS HAVE PULLED IN ABOUT-FACE
WITH RESPECT TO THE HANDLING OF THE CLOSED UPR LOW FOR NXT WEEK.
INSTEAD OF CONVERGING ON A SOLN...THEY ARE NOW FARTHER APART WITH
THE MUCH FASTER ECMWF/UKMET VERSUS THE MUCH SLOWER GEM. WHILE AN
UNSETTLED WEATHER PATN IS VIRTUALLY A GIVEN...SPECIFIC DETAILS WL
BE NEARLY IMPOSSIBLE TO DISCERN. NEEDLESS TO SAY...CONFIDENCE IS
RATHER LOW.
LITTLE CHG EXPECTED IN THE SYNOPTIC PATN SAT NGT AS THE STG SHRTWV
TROF BEGINS TO CLOSE OFF OVR THE ROCKIES...THE SUBTROPICAL UPR RDG
REMAINS PLANTED FROM THE TN VALLEY NORTH TO THE GREAT LKS AND THE
SFC CDFNT TO ONLY REACH THE UPR MIDWEST BY 12Z SUNDAY. SOUTHERLY
WNDS WL CONT TO BRING GULF MSTR INTO NE WI PROVIDING FOR ANOTHER
UNSEASONABLY MILD NGT. EVEN THO GUID CONTS TO INDICATE A SML CHC
POP...ALL QPF AMTS ARE NIL AND THERE IS NO FEATURE EVIDENT TO HELP
PRODUCE ANY PCPN. THEREFORE...HAVE GONE DRY FOR THE ENTIRE FCST
AREA SAT NGT. DUE TO THE LGT WNDS AND MOIST AIRMASS...WL CONT TO
HIT THE FOG PER PREV FCST.
THE SHRTWV TROF/CLOSED UPR LOW STILL IN THE PROCESS OF MOVG ACROSS
THE ROCKIES HEADED INTO SUNDAY...BUT THE CDFNT IS FCST TO PUSH
INTO WRN WI BY 00Z MON. INSTABILITY TO BE ON THE INCREASE AS CAPES
RISE INTO THE 1000-1500 J/KG RANGE...LIS DROP TO AROUND -3 AND
MID LVL LAPSE RATES APPROACH 6 C/KM. EVEN THO BETTER DYNAMICS TO
REMAIN TO OUR WEST...THERE IS FAVORABLE UPR JET DYNAMICS ARRIVING
BY SUNDAY AFTERNOON. PREFER TO HIT POPS HARDER ACROSS NRN AND
CNTRL WI CLOSER TO THE APPROACHING CDFNT. MAX TEMPS WL AGAIN BE
WELL ABV NORMAL WITH READINGS IN THE UPR 70S TO LWR 80S.
THE CDFNT IS PROGGED TO ESSENTIALLY PULL UP STNRY SOMEWHERE OVR
NRN WI AS IT ENCOUNTERS THE SUBTROPICAL UPR RDG SUNDAY NGT. THE
FNT WL EVENTUALLY LIE WEST TO EAST BY 12Z MON AND WITH A
PERSISTENT SOUTHERLY WND FLOW...ANTICIPATE MSTR CONVERGENCE TO
INCREASE ALONG THE FNT. WL THEREFORE RAISE POPS UP TO LIKELY FOR
NRN AND PARTS OF CNTRL WI. THE REST OF THE FCST AREA WL SEE HI CHC
POPS. MIN TEMPS TO BE ALMOST 25 DEGS ABV NORMAL AND GUID VALUES
LOOK GOOD...SO SEE NO REASON TO ARGUE.
MDLS ALREADY STARTING TO DIVERGE ON THE SPD OF THE UPR LOW BY MON
WITH THE ECMWF/UKMET LIFTING THE LOW FAR ENUF NORTH (MN ARROWHEAD)
WHERE THE CANADIAN WESTERLIES PICK IT UP. THE GEM IS NOW THE
SLOWEST BY HOLDING THE UPR LOW OVR THE NRN PLAINS. PLAN ON
SPLITTING THE DIFFERENCE WHICH ENDS UP CLOSE TO THE GFS/SREF SOLN
(SW MN). ON MON...A CDFNT WOULD BE PUSHING EAST ACROSS WI AND WITH
PLENTY OF MSTR IN PLACE...HELP TO GENERATE ADDL SHWRS AND TSTMS.
HAVE PLACED HIGHER POPS AGAIN OVR WRN SECTIONS OF THE FCST AREA.
TEMPS WL NOT BE AS WARM AS PREV DAYS AS CLDS THICKEN AND PCPN MOVS
IN.
AS THE CDFNT SHOVES FARTHER EAST AND THE CLOSED UPR LOW APPROACHES
THE WRN GREAT LKS MON NGT...ANTICIPATE A DRY SLOT TO ROTATE OVR
THE FCST AREA TO BRING A TEMPORARY BREAK IN THE PCPN. HOWEVER...DUE
TO ALL THE UNCERTAINTIES INVOLVED...DO NOT HAVE ENUF CONFIDENCE TO
PROVIDE SPECIFIC TIMING YET. THUS...HAVE KEPT THE CHC POPS GOING
PER PREV FCST. BY TUE...THE UPR LOW IS PROGGED TOM OV ACROSS/THEN
BEGIN TO EXIT THE RGN BY 00Z WED. COMBINATION OF COLD POOL ALOFT
AND PASSAGE OF THE MAIN SHRTWV WL LEAD TO ANOTHER UNSETTLED
WEATHER DAY WITH SHWRS AROUND.
WRAP-AROUND PCPN WL BE THE MAIN STORY HEADED INTO WED AS THE UPR
LOW CONTS TO PULL AWAY FROM WI. THIS PCPN WOULD BE SCT AT BEST SO
ONLY A SML CHC POP IS NECESSARY. MAX TEMPS BY WED WL HAVE COOLED
CLOSER TO NORMAL VALUES FOR MID-OCT. INFLUENCE OF THE UPR LOW IS
FCST TO FINALLY BE ON THE WANE BY THU...BUT HAVE KEPT A MINIMAL
CHC OVR ERN WI JUST IN CASE THE SLOWER MDL SOLN ENDS UP BEING
CORRECT. EVEN AS THIS SYSTEM FINALLY DEPARTS THE RGN THU...THE GFS
IS SHOWING A SHRTWV DIVING SE ACROSS THE NRN PLAINS/UPR MIDWEST.
EXACT LOCATION/STRENGTH OF THIS NXT SYSTEM STILL HIGHLY IN DOUBT
AND PREFER TO KEEP THU NGT/FRI DRY FOR NOW UNTIL WE CAN GET A
BETTER HANDLE ON IT.
&&
.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL DIMINISH WITH
SUNSET. RESIDENT LOW LEVEL MOISTURE WILL ALSO CONTRIBUTE PATCHY
FOG OVER MUCH OF THE FORECAST AREA OVERNIGHT...WITH LOCALLY DENSE
FOG SEEN ALONG THE LAKESHORE AREAS. WILL NEED TO WATCH DEVELOPMENT
OF STRATUS OVERNIGHT...HAVE LEFT OUT OF TAFS AT THIS TIME. RIDGE
BUILDING IN WILL PUSH FRONTAL BOUNDARY NORTH WITH VFR CONDITIONS
EXPECTED SATURDAY.
&&
.CLIMATE...UNSEASONABLY WARM TEMPERATURES EXPECTED THIS WEEKEND.
HIGH TEMPERATURES WILL BE MAINLY IN THE LOWER TO MIDDLE 80S AWAY
FROM THE LAKE.
RECORD HIGH TEMPERATURES ARE POSSIBLE AT A FEW LOCATIONS ON
SATURDAY...WHILE MANY LOCATIONS MAY REACH OR BREAK THE RECORD
FOR THE DATE ON SUNDAY. HERE IS A LIST OF RECORD HIGHS FOR
SUNDAY ACROSS NORTH CENTRAL AND NORTHEAST WISCONSIN.
SUN OCT 7TH
HIGH / YEAR
ANTIGO 80 1916
APPLETON 80 1997
GREEN BAY 81 1966
MANITOWOC 81 1966
MARSHFIELD 82 1916
MERRILL 81 1916
OSHKOSH 84 1916
RHINELANDER 83 1916
STEVENS POINT 88 1963
STURGEON BAY 80 1963
WAUSAU 81 1963
WISCONSIN RAPIDS 84 1916
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
TE/KALLASHazardous weather outlook, Oct 5, 4:22 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 422 PM CDT FRI OCT 5 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 422 PM CDT FRI OCT 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY OVER NORTH CENTRAL WI. HEAVY RAIN IS POSSIBLE...THOUGH SEVERE WEATHER IS NOT EXPECTED. PATCHY FOG IS POSSIBLE OVERNIGHT...LOCALLY DENSE FOG IS POSSIBLE ACROSS PARTS OF NORTH CENTRAL WISCONSIN AND THE LAKESHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY PATCHY FOG WILL LINGER INTO THE MORNING HOURS SATURDAY...ESPECIALLY OVER NORTH CENTRAL WISCONSIN AND ALONG THE LAKE MICHIGAN SHORELINE. THERE IS A CHANCE OF SCATTERED THUNDERSTORMS ACROSS NORTHWEST WISCONSIN ON SATURDAY...BUT THEY ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE OF MORE STORMS FROM TIME TO TIME LATER SUNDAY THROUGH WEDNESDAY OVER MUCH OF THE FORECAST AREA....HOWEVER IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-061700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 422 PM CDT FRI OCT 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT AREAS OF FOG ARE EXPECTED TO DEVELOP OVERNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME LATER SUNDAY THROUGH WEDNESDAY...BUT IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE. AREAS OF MARINE FOG WILL CONTINUE FROM SATURDAY NIGHT NIGHT THROUGH TUESDAY.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:56 PM CDT | Marine Weather Statement | GRB | 94 min | |
| Oct 5, 5:15 PM CDT | Marine Weather Statement | GRB | 90 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.